Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 390, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 7, 2011, 7:05 PM CDT for Fayette County, Lamar County, Marion County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 7, 2011, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 37 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:25 PM CDT | TSTM WND DMG | Hamilton, AL | SEVERAL TREES REPORTED DOWN IN HAMILTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444
WUUS54 KBMX 080005
SVRBMX
ALC057-075-093-080045-
/O.NEW.KBMX.SV.W.0390.110808T0005Z-110808T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
MARION COUNTY IN NORTHWEST ALABAMA...
* UNTIL 745 PM CDT
* AT 704 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR TREMONT...OR 8 MILES EAST OF
FULTON...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMILTON...SULLIGENT...WINFIELD...VERNON...WESTON...DETROIT...
HACKLEBURG AND BRINN.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 34...
WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.
THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3408 8821 3432 8818 3430 8764 3416 8763
3375 8775 3371 8824
TIME...MOT...LOC 0004Z 317DEG 33KT 3425 8824
$$
10/ARM2 follow-up statements
805
WWUS54 KBMX 080021
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT SUN AUG 7 2011
ALC057-075-093-080045-
/O.CON.KBMX.SV.W.0390.000000T0000Z-110808T0045Z/
FAYETTE AL-LAMAR AL-MARION AL-
721 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION...
NORTHERN LAMAR AND NORTHWESTERN FAYETTE COUNTIES UNTIL 745 PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF WESTON...OR 9 MILES
WEST OF HAMILTON...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...SULLIGENT...WINFIELD...VERNON...WESTON...DETROIT...
HACKLEBURG...BRINN...CREWS AND BEDFORD.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 34...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3408 8821 3432 8818 3430 8764 3416 8763
3375 8775 3371 8824
TIME...MOT...LOC 0021Z 317DEG 33KT 3414 8812
$$
10/ARM107
WWUS54 KBMX 080030
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT SUN AUG 7 2011
ALC057-075-093-080040-
/O.CAN.KBMX.SV.W.0390.000000T0000Z-110808T0045Z/
FAYETTE AL-LAMAR AL-MARION AL-
730 PM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR MARION...NORTHERN LAMAR AND
NORTHWESTERN FAYETTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3408 8821 3432 8818 3430 8764 3416 8763
3375 8775 3371 8824
TIME...MOT...LOC 0030Z 317DEG 33KT 3408 8805
$$
10/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:00 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 7, 7:00 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT SUN AUG 7 2011 UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... STUBBORN OVERNIGHT CLOUD COVER ALONG AND SOUTH OF I-20 FINALLY BEGAN TO BREAK UP ABOUT TWO HOURS AGO. THESE MID/HIGH CLOUDS PRODUCED SOME SPORADIC LIGHT SHOWERS AND HAVE HELPED KEEP CONDITIONS COOLER AND MORE STABLE. AN UNDULAR BORE FEATURE FROM THE OLD MCS WELL TO OUR NORTH MOVED SE ACROSS THE AREA THIS MORNING AND SPARKED A COUPLE SHOWERS IN THE CENTRAL PORTION OF THE CWA AND HELPED START ERODING THE CLOUDS. A SECOND OUTFLOW BOUNDARY IS NOW MOVING SE ACROSS THE NW COUNTIES AND IS THE MAIN FOCUSING MECHANISM...WITH PERHAPS SOME HELP FROM A DIFFERENTIAL HEATING BOUNDARY...FOR A FEW SHOWERS/STORMS IN THAT AREA. ANOTHER DIFFERENTIAL HEATING BOUNDARY ON THE SOUTHERN EDGE OF THE CLOUD SHIELD AIDED IN THE CONVECTIVE INITIATION IN THE EXTREME SE. HAVE LOWERED POPS AREA WIDE FOR THE REMAINDER OF THE AFTN. FEEL THAT EVEN WITH THE BOUNDARY CONTINUING TO MOVE SE ACROSS THE AREA...ACTIVITY WILL ONLY BE MINIMAL DUE TO THE MORE STABLE CONDITIONS ACROSS THE CENTRAL PART OF THE AREA. THE HIGHEST POPS WILL BE IN THE SOUTH WHERE PEAK HEATING HAS OCCURRED...ALONG WITH SOME LIFT POSSIBLY GENERATED BY WHAT'S LEFT OF THE UNDULAR BORE FEATURE/BOUNDARY THAT IS NOW IN THE AREA. FOR TONIGHT...BOTH THE GFS AND NAM TRY TO BRING THE REMNANTS OF AN MCS INTO THE NORTHERN PORTIONS BEFORE MIDNIGHT. LOOKING AT RADAR...STORMS HAVE ALREADY STARTED FIRING IN CENTRAL AR. CORFIDI VECTORS ARE GENERALLY SE BETWEEN 00Z AND 06Z...WHICH COULD BRING IT INTO AL A LITTLE FARTHER SOUTH THAN CURRENTLY PROGGED...THAT IS IF IT EVEN MAKES IT HERE. FOR NOW...WILL CARRY CHC POPS IN THE NORTH AND SLIGHT CHC EVERYWHERE ELSE. ANOTHER UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE REGION ON MONDAY...WHICH WILL JUSTIFY KEEPING AT LEAST 30 POPS IN AREA WIDE. AN UPPER TROUGH AND ASSOCIATED SFC FRONT WILL PUSH ACROSS CENTRAL ALABAMA ON TUE AND INTO TUE NIGHT. HIGHEST POPS THRU THE PERIOD WILL REMAIN ON TUE DUE TO THE FRONTAL PASSAGE. MODELS ARE CURRENTLY BRINGING THE FRONT THRU THE CWA BEFORE STALLING NEAR THE COAST ON WED. WILL KEEP MENTION OF SLIGHTLY HIGHER POPS IN THE FAR SOUTH TO ACCOUNT FOR THE POSSIBILITY OF THE BOUNDARY STALLING FARTHER NORTH. A DRIER AIRMASS WILL WORK IN FROM THE NORTH BEHIND THE FRONT. DEW POINTS COULD DROP INTO THE LOWER 60S ACROSS THE NORTH ON THU...BUT WILL THEN SLOWLY REBOUND INTO THE UPPER 60S BY THE WEEKEND. RAIN CHANCES DECREASE FOR THE END OF THE WEEK...BUT THEN PICK BACK UP OVER THE WEEKEND. HAVE LEFT 20 TO 30 POPS IN EACH PERIOD. TEMPS WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THRU THE PERIOD. AFTN HIGHS WILL GENERALLY BE IN THE LOW/MID 90S WITH OVERNIGHT LOWS IN THE 70S. THE EXCEPTION WILL BE DURING THE DAY TUE WHEN CLOUD COVER AND THUNDERSTORM COVERAGE WILL BE THE GREATEST. WENT SEVERAL DEGREES BELOW GUIDANCE FOR HIGHS...UPPER 80S/LOW 90S. WED NIGHT WILL LIKELY BE THE COOLEST THANKS TO THE FALLING DEW POINTS. LOWS WED NIGHT COULD FALL INTO THE MID 60S IN THE NORTH. 19 && .AVIATION... 00Z TAF DISCUSSION. LOOKING AT RADAR THIS EVENING...BIG STORMS HAVE DEVELOPED ACROSS NORTHWEST ALABAMA...WHICH WILL ALLOW AN OUTFLOW BOUNDARY TO TRAVERSE ACROSS THE STATE OVERNIGHT TONIGHT. WITH THIS IN MIND...DECIDED TO GO AHEAD AND ADD A TEMPO GROUP IN AT BHM...EET...AND TCL TO REFLECT THE OUTFLOW BOUNDARY MOVING THROUGH LATER THIS EVENING. JUST FOR THE POSSIBILITY OF SHOWERS AND STORMS DEVELOPING...ALSO ADDED -TSRA IN FOR TCL WHERE THE STRONGEST OUTFLOW IS EXPECTED TO MOVE THROUGH. ALSO ADDED A CB GROUP IN FOR BHM AND EET DURING THE TEMPO GROUP AS WELL. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE OUTFLOW BOUNDARY. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO BE PREVAILING DURING THE OVERNIGHT PERIOD...AND MOST SHOWERS AND STORMS SHOULD DIMINISH. EXPECT MORE OF THE SAME MONDAY AFTERNOON THAT WE OBSERVED TODAY...WITH SCATTERED SHOWERS AND STORMS ACROSS THE STATE. WITH SCATTERED CONVECTION EXPECTED...WENT WITH A CB GROUP INSTEAD OF VCTS AT THIS TIME. 56/GOGGINS && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 92 74 88 69 / 30 30 30 50 20 ANNISTON 74 93 74 88 73 / 20 30 20 50 20 BIRMINGHAM 76 96 76 90 74 / 20 30 20 50 20 TUSCALOOSA 75 96 75 93 75 / 20 30 20 50 20 CALERA 74 95 75 90 73 / 20 30 20 50 20 AUBURN 73 91 74 91 73 / 20 40 20 50 30 MONTGOMERY 75 96 76 94 75 / 20 40 20 50 30 TROY 74 93 74 93 75 / 20 40 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/56
Hazardous weather outlook, Aug 7, 6:05 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 PM CDT SUN AUG 7 2011 ALZ011>015-017>050-082315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 605 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. AN OUTFLOW BOUNDARY MOVING SOUTHEASTWARD INTO NORTHWEST ALABAMA THIS EVENING WILL TRIGGER STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF UP TO 60 MPH...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL THROUGH 9PM. THE UNSTABLE AIR MASS IN PLACE WILL ALLOW FOR THE STORMS TO LAST THROUGH THE EVENING...BUT GRADUALLY WEAKEN WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:33 PM CDT | Special Weather Statement | BMX | Marion, Winston | 42 min |
| Aug 7, 8:14 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Walker | 46 min |
| Aug 7, 8:32 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Shelby, Walker | 43 min |
| Aug 7, 9:13 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby | 47 min |
| Aug 7, 9:17 PM CDT | Special Weather Statement | BMX | Pickens, Tuscaloosa | 43 min |
| Aug 8, 4:33 AM CDT | Special Weather Statement | BMX | Lamar | 42 min |
| Aug 8, 5:20 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 40 min |
| Aug 8, 6:15 AM CDT | Areal Flood Advisory | BMX | Lamar | 2 hr |
| Aug 8, 6:18 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Walker | 42 min |
| Aug 8, 2:05 PM CDT | Special Weather Statement | BMX | Winston | 40 min |
| Aug 8, 3:28 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 62 min |
| Aug 8, 4:39 PM CDT | Special Weather Statement | BMX | Walker, Winston | 51 min |
| Aug 8, 4:55 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 30 min |
| Aug 8, 5:18 PM CDT | Special Weather Statement | BMX | Jefferson | 42 min |
| Aug 8, 5:30 PM CDT | Special Weather Statement | BMX | Clay | 45 min |
| Aug 8, 6:04 PM CDT | Areal Flood Advisory | BMX | Lowndes, Montgomery | 116 min |
| Aug 8, 6:28 PM CDT | Special Weather Statement | BMX | Coosa, Shelby, Talladega | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.